Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2011, 12:04 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 12:04 PM CDT (17:04 UTC)
- Expired
- Jul 10, 2011, 12:41 PM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 15 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:21 PM CDT | HAIL 0.75 | 7 Se Bismarck, ND | DIME AND PENNEY SIZE HAIL. |
| Jul 10, 12:25 PM CDT | TSTM WND GST 60 | 9 S Mandan, ND | STRONG WINDS LASTED 15 MINUTES. ALSO PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:08 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS53 KBIS 101704
SVRBIS
NDC015-059-101800-
/O.NEW.KBIS.SV.W.0101.110710T1704Z-110710T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1204 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 100 PM CDT
* AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF ST. ANTHONY...OR 9 MILES
SOUTH OF BISMARCK...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BISMARCK...HUFF...LINCOLN...MENOKEN...MCKENZIE...STERLING AND
DRISCOLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4658 10087 4676 10099 4701 10019 4671 10008
4663 10055 4664 10065 4662 10063
TIME...MOT...LOC 1705Z 245DEG 26KT 4670 10080
WIND...HAIL <50MPH 1.00IN
$$
HEINERT/AYD2 follow-up statements
261
WWUS53 KBIS 101730
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 PM CDT SUN JUL 10 2011
NDC059-101739-
/O.CAN.KBIS.SV.W.0101.000000T0000Z-110710T1800Z/
MORTON ND-
1230 PM CDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAR EASTERN MORTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVE OUT OF THE WARNED AREA.
LAT...LON 4668 10065 4665 10073 4669 10075 4669 10079
4673 10077 4675 10084 4680 10082 4681 10083
4701 10019 4671 10008 4663 10053 4664 10066
TIME...MOT...LOC 1729Z 245DEG 26KT 4677 10057
$$
NDC015-101800-
/O.CON.KBIS.SV.W.0101.000000T0000Z-110710T1800Z/
BURLEIGH ND-
1230 PM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BURLEIGH COUNTY UNTIL 100 PM CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LINCOLN...OR 9 MILES EAST OF BISMARCK...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOKEN...MCKENZIE...MOFFIT...STERLING AND DRISCOLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4668 10065 4665 10073 4669 10075 4669 10079
4673 10077 4675 10084 4680 10082 4681 10083
4701 10019 4671 10008 4663 10053 4664 10066
TIME...MOT...LOC 1729Z 245DEG 26KT 4677 10057
WIND...HAIL <50MPH 1.00IN
$$
HEINERT/AYD321
WWUS53 KBIS 101741
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 PM CDT SUN JUL 10 2011
NDC015-101751-
/O.CAN.KBIS.SV.W.0101.000000T0000Z-110710T1800Z/
BURLEIGH ND-
1241 PM CDT SUN JUL 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BURLEIGH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST
CENTRAL BURLEIGH COUNTY.
LAT...LON 4668 10065 4665 10073 4669 10075 4669 10079
4673 10077 4675 10084 4680 10082 4681 10083
4701 10019 4671 10008 4663 10053 4664 10066
TIME...MOT...LOC 1741Z 245DEG 26KT 4681 10045
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:37 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 10, 11:37 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT SUN JUL 10 2011 .UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 616 FOR PORTIONS OF SOUTHWESTERN...SOUTH CENTRAL...AND SOUTHEASTERN NORTH DAKOTA. && .DISCUSSION...ELEVATED CONVECTION CONTINUES TO DEVELOP THIS MORNING OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. SENT OUT UPDATED PRODUCTS REFLECTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 616. && .AVIATION...THUNDERSTORMS AND ASSOCIATED MVFR/IFR CONDITIONS WILL PRIMARILY AFFECT KBIS AND KJMS THROUGH THE AFTERNOON HOURS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR KDIK...KISN...AND KMOT THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 10, 11:45 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1145 AM CDT SUN JUL 10 2011 NDZ001-002-009-010-017-031-032-040-043-111645- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-GOLDEN VALLEY-BILLINGS- SLOPE-BOWMAN- 1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF WESTERN NORTH DAKOTA MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>023-025-033>037-041-042-044>048-050-051-111645- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 616 IS IN EFFECT FOR THIS AREA. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NDZ003>005-011>013-111645- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- 1145 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
In the hours before
Special weather statement, Jul 10, 10:10 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1010 AM CDT SUN JUL 10 2011 NDZ033-034-041-042-101615- GRANT-HETTINGER-MORTON-STARK- 910 AM MDT SUN JUL 10 2011 ...SPECIAL WEATHER STATEMENT... AT 906 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER NORTH CENTRAL HETTINGER COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEART BUTTE DAM... GLEN ULLIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 10, 11:58 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CDT SUN JUL 10 2011 NDZ034-035-101800- BURLEIGH-MORTON- 1158 AM CDT SUN JUL 10 2011 ...SPECIAL WEATHER STATEMENT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BISMARCK...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. THIS THUNDERSTORM WILL BE NEAR BISMARCK AND MANDAN BY 1205 PM CDT. THOSE PARTAKING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IMMEDIATELY. LOCATIONS IMPACTED INCLUDE... DOUBLE DITCH INDIAN VILLAGE... BISMARCK... LINCOLN... MENOKEN... MCKENZIE... STERLING... DRISCOLL... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT/AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 55 min |
| Jul 10, 10:58 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 62 min |
| Jul 10, 11:09 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jul 10, 11:16 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jul 10, 11:52 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver, Stark | 26 min |
| Jul 10, 12:09 PM CDT | Areal Flood Advisory | BIS | Grant, Morton | 6 hr |
| Jul 10, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 47 min |
| Jul 10, 12:33 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 15 min |
| Jul 10, 12:39 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 31 min |
| Jul 10, 1:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 29 min |
| Jul 10, 1:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 55 min |
| Jul 10, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 60 min |
| Jul 10, 1:50 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 4 hr |
| Jul 10, 2:12 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jul 10, 2:22 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 23 min |
| Jul 10, 2:23 PM CDT | Areal Flood Advisory | BIS | Grant, Sioux | 4 hr |
| Jul 10, 2:27 PM CDT | Tornado Warning | BIS | Emmons, Logan | 33 min |
| Jul 10, 2:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 30 min |
| Jul 10, 2:51 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Stutsman | 3 hr |
| Jul 10, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 54 min |
| Jul 10, 2:57 PM CDT | Tornado Warning | BIS | Logan, McIntosh | 33 min |
| Jul 10, 3:26 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 34 min |
| Jul 10, 3:35 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 55 min |
| Jul 10, 3:38 PM CDT | Tornado Warning | BIS | McIntosh | 37 min |
| Jul 10, 3:58 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, McIntosh | 32 min |
| Jul 10, 4:08 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 6 hr |
| Jul 10, 4:10 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 35 min |
| Jul 10, 4:29 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 51 min |
| Jul 10, 4:30 PM CDT | Tornado Warning | BIS | Dickey | 30 min |
| Jul 10, 4:36 PM CDT | Tornado Warning | BIS | Dickey | 24 min |
| Jul 10, 5:52 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.